MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT50
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported that following an intraocular lens (iol) implant procedure, the lens was explanted in a secondary procedure due to patient preference.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received stating the patient did not like the quality of vision with the company lens and said vision was dim.Patient was not hospitalized for the event and there was no patient harm.The patient issues were resolved.
 
Additional Manufacturer Narrative
The explanted lens was returned inside a small plastic envelope placed in a specimen jar.One broken haptic was returned.This haptic was cut in the haptic/optic junction.Only a large cut portion of the explanted optic was returned.The optic has linear cracks on the anterior and directly opposite on the posterior in the shape of an instrument used to grasp the lens.The power and resolution of the returned lens could not be re-evaluated due to only a portion of the optic was available to test.Product history records were reviewed and documentation indicated the product met release criteria.Information was provided that a qualified cartridge and handpiece were used.A non-qualified viscoelastic was indicated.The root cause cannot be determined for the reported complaint.Only one haptic and a cut portion of the explanted optic were returned.The power and resolution of the returned lens could not be re-evaluated due to only a portion of the optic was available to test.During the manufacturing process, each lens is subjected to a 100% assessment of the power and optical resolution in order to determine acceptability per the lens model and diopter.Information was provided in the file that the explant was conducted due to patient preference.The multi-focal toric 20.5 diopter lens was removed and replaced with a non-company, non-toric, monofocal, 20.5 diopter lens.This information reasonably suggests that the replacement lens model was a better selection for the patient's vision needs or preferences.Based on the information provided that the multifocal toric lens was replaced with a monofocal non-toric lens, this complaint was most likely not related to a quality issue with the lens.Additionally, a failure to follow the ifu occurred with the use of a non-qualified viscoelastic.The damage to the lens may have been exacerbated by the use of the non-qualified viscoelastic in the cartridge.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Company recommends using the qualified delivery system or any other company qualified combination.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14405399
Report Number1119421-2022-01041
Device Sequence Number11370096
Product Code MFK
UDI-Device Identifier00380652419772
UDI-Public00380652419772
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberTFAT50
Device Catalogue NumberTFAT50.205
Device Lot Number12756731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date05/16/2022
Supplement Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale